6.14.2011

Poison Ivy - The Never Ending Story

© shoutingforha

I feel quite certain that many of you were hoping that last week's post about poison ivy would be the last.  Unfortunately, my weeping, blistering saga continues.

You may recall that I had seen a doctor on Friday and was prescribed steroids to try and halt the severe reaction I was having after bumping my arm against the vile weed.  After two days on the medication, I noticed that the poison ivy rash was still aggressively spreading to various new locations on my body.  I will spare you all the details. 

Slightly concerned, I decided to call the doctor to see exactly when I could expect my symptoms to begin to dissipate.  The doctor was alarmed that my current treatment had been completely ineffective.  She promptly called in a new prescription for a 13-day steroid pack and urged me to begin taking it immediately.  So I did.

Eight steroid pills later I found myself full of energy and ready to pull an all-nighter by myself. The last time I was up that late was ten years ago when I had a newborn baby crying to be fed.  Those were the days...

The wakeful midnight hours wouldn't be so bad if there were more things to do.  It's hard to make myself sit around and stay quiet so the other members of my family can enjoy a good night's rest.  I just can't understand why no one else wants to sit up all night and engage in stimulating conversation.  Spoil sports.

The good news is that my rash has quit spreading and, in fact, some of the random spots are disappearing all together.  My only concern is that I still feel incredibly itchy right before I am scheduled to take the next 12-hour dose of steroids.  I am praying that I don't get another flare-up as I begin to step down the dose in the next few days.

Since I started my new regiment on Saturday, I've slept a total of seventeen hours.  Oddly enough, I feel fabulous.  I'm sure the steady flow of medication is keeping me in this peppy and perky state.  I am also happy to report that, according to my family, I have yet to descend into crazy steroid lady hell.  It's quite a relief.

I am well aware that a crash is coming, but I'm not worried.  After all, it's summer and no one will think twice if I chose to take naps or lounge around in my pajamas all day. That's what summer vacation is for. 

2 comment(s). Leave yours!:

gretchen from lifenut said... Best Blogger Tips

I'm so glad the itching is fading. It must have been maddening!

Sounds like the steroids are being relatively kind to you and doing their job.

helen said... Best Blogger Tips

sooo sorry for your itch.

Post a Comment

Related Posts Plugin for WordPress, Blogger...